Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 114, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 11, 2003, 8:44 PM EDT for Wayne County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2003, 8:44 PM EDT (00:44 UTC)
- Expired
- May 11, 2003, 9:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Wayne County, GA
The radar
The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:37 PM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, May 11, 2:37 PM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EDT SUN MAY 11 2003 .PUBLIC...MODELS IN GOOD AGREEMENT WITH GFS/AVN DOING A SLIGHTLY BETTER JOB WITH RESPECT TO DEEP LEVEL MOISTURE THROUGH 18 UTC. WILL LEAN A BIT MORE HEAVILY TOWARD GFS MAV MOS GUIDANCE THIS PACKAGE. FRONTAL SYSTEM OVER NORTH GA/AL SHOULD DROP DOWN TOWARD THE FORECAST AREA (FA) OVERNIGHT WITH THUNDERSTORMS POSSIBLE AHEAD OF IT THIS EVENING. LOOKS LIKE 20 PERCENT POPS ACROSS THE NORTHERN ZONES FOR RIGHT NOW. SPC HAS THE EXTREME NORTHERN MOST COUNTIES UNDER A SLIGHT RISK AND WILL HAVE TO SEE HOW WELL THE LINE/OUTFLOW BOUNDARIES HOLD TOGETHER AS THE DROP SOUTH BEFORE I DECIDE TO INCREASE POPS UP THERE. OTHERWISE...OVERNIGHT WILL INDICATE 10 PERCENT POPS/SLIGHT RISK TSTMS ACROSS THE CENTRAL PORTIONS AND NEGLIGIBLE POPS EXTREME SOUTH. MONDAY INTO TUESDAY THE FRONT DROPS SOUTH OF THE FORECAST AREA INTO CENTRAL FLORIDA WITH SOME DRY AIR FILTERING INTO THE AREA AND A (WELCOME) COOL DOWN AS THE SURFACE HIGH MOVES OVER THE FA ON TUESDAY. WILL INDICATE SOME SLIGHT CHANCE POPS OVER THE SOUTHERN PORTIONS EARLY IN THE PERIOD AND DROP THEM MONDAY NIGHT. WILL KEEP TEMPS SLIGHTLY ABOVE MAV GUIDANCE ON MONDAY. .EXTENDED...THE FRONT BEGINS TO RETURN NORTH AS A WARM FRONT BUT GETS HUNG UP OVER THE AREA THROUGH LATE WEEK. A SERIES OF UPPER IMPULSES WILL ROTATE THROUGH THE BASE OF THE UPPER TROUGH AND ACROSS THE FA WITH THE FRONT AS A LOW LEVEL FOCUSING MECH. WILL SEE A FEW SURGES OF MOISTURE/TSTMS MOVE ACROSS THE AREA WITH EACH. WILL SEE TEMPS NEAR OR SLIGHTLY ABOVE CLIMO FOR MOST OF THE WEEK. .MARINE...WINDS ARE CERTAINLY NOT THAT IMPRESSIVE OFFSHORE...SW ABOUT 10 KT GUSTING TO 14 KT DUE TO LACK OF GOOD LOW LEVEL MIXING GOING ON THERE. SEAS 2-3 FT. WINDS SHIFT FROM SW TO NW THROUGH MON WITH THE FRONTAL PASSAGE. GFS GUIDANCE STRONGER TONIGHT IN THE SW TO W FLOW AND BASED ON RUC AND MESO-ETA 1000 MB FLOW MAY GO WITH SCEC HEADLINE...STRONGER WINDS LIKELY TO BE JUST OFFSHORE. WINDS SLACKEN ON MON WITH ANOTHER SURGE IN NW FLOW MON NIGHT WITH COLD ADVECTION. .FIRE WX...AT THIS TIME THE DISPERSION CALCULATION YIELDS INDICES IN THE LOWER 80S (ON A CONSERVATIVE ESTIMATE) SO THE RED FLAG WARNING IS VERIFYING. MAY NEED A WATCH FOR MONDAY AND TUESDAY FOR LOW RELATIVE HUMIDITIES. .PRELIMINARY POINT TEMPS/POPS... AMG 65 86 58 85 / 20 10 00 00 SSI 70 87 61 84 / 20 10 00 00 JAX 67 91 59 85 / 20 20 00 00 SGJ 71 87 66 84 / 10 20 00 00 GNV 68 91 57 89 / 10 20 10 00 OCF 68 92 64 89 / 10 20 10 00 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. PUBLIC...SANDRIK MARINE/FIRE WX...SHASHY
Hazardous weather outlook, May 11, 12:00 PM EDT, 8 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT SUN MAY 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... MAXIMUM AFTERNOON TEMPERATURES IN THE MID 90S...COMBINED WITH MODERATE RELATIVE HUMIDITIES WILL MAKE IT FEEL LIKE THE UPPER 90S TO 100 AT TIMES. PERSONS REMAINING OUTDOORS SHOULD DRINK PLENTY OF WATER. DRESS FOR SUMMER. LIGHT-WEIGHT LIGHT COLORED CLOTHING REFLECTS HEAT AND HELPS YOUR BODY MAINTAIN NORMAL TEMPERATURES. WINDS FROM THE SOUTHWEST TO WEST WILL INCREASE TO NEAR 20 MPH WITH POSSIBLE GUSTS TO NEAR 30 MPH IN SOME LOCATIONS. THEREFORE...CAUTION IS ADVISED ON AREA LAKES AND WATERWAYS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/ARS
In the hours before
Local storm report, May 11, 8:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
0828 PM EDT SUN MAY 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM NICHOLLS GA 1.00 IN HAIL
05/11/03 COFFEE
0748 PM SNIPESVILLE GA 0.88 IN HAIL
05/11/03 JEFF DAVIS ALSO PINE TREE DOWN.
0745 PM PRIDGEN GA WIND DAMAGE
05/11/03 COFFEE TREES AND POWERLINES DOWN.
CARROLLThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:04 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.